MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00028.(b)(4).Concomitant medical products: guidewire (synchro, stryker/traccess14/transend, stryker); guiding catheter (5f fubuki dilator, asahi intecc); micro catheter (sl-10, stryker); balloon catheter (tranceform 4*10, stryker); enpower.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during the procedure the surgeon was unable to detach a deltaplush coil.The procedure was coil embolization of an aneurysm at the vertebral artery ¿ posterior inferior cerebellar artery.The patient¿s vessels were reported to be mildly torturous and mildly calcified.The physician tried to detach the deltaplush coil but could not.The cable was replaced with a new cable but the issue continued.The coil was then replaced with another one.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect or damage was noted on the products prior to (and after) the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00028.Limited information was received.The unidentified detachment control box (dcb) and the connecting cable were not returned.The sl-10 and the balloon microcatheters along with the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed though the returned packaging, unreported coil detachment was found.The detached coil was found wrapped around the sheath.The distal dpu of the dpu exhibits multiple detachment attempts.The detachment fiber was found adhering to the melted detachment fiber with blood intermingled.As viewed through the returned packaging, unreported kinks were found on the device positioning unit (dpu) located off the proximal end at 60.7 centimeters and 166.5 centimeters.The device positioning unit (dpu) passed electrical testing with resistance at 50.8 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light illuminated (deltaplush ifu).No manufacturing defects were found.The circumstances of how and when all the unreported damage found to the unit occurred cannot be determined.The complaint of the coils non-detachment is confirmed even though the coil was returned separated from the dpu, it appears it may have been detached either during handling, cleaning, packaging, or in transit.With the dpu passing electrical testing and without the return of the complete detachment system, the exact root cause of the coils non-detachment cannot be determined, however the evidence as received highly suggests that the most likely contributing factor may have been the incomplete melting of the detachment fiber that adhered to the stretch resistance suture and to coil¿s socket ring.This condition would have prevented the complete detachment of the coil from the dpu.The exact circumstances that produced this condition cannot be determined.In addition, without the return of the complete detachment system and the two microcatheters utilized in the procedure, it cannot be determined if these components contributed to the detachment difficulty.A review of the manufacturing documentation associated with this lot (s10943) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment is confirmed; the exact root cause of the coils non-detachment cannot be determined, however the evidence as received highly suggests that the most likely contributing factor may have been the incomplete melting of the detachment fiber.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6321757
Report Number2954740-2017-00028
Device Sequence Number18977244
Product Code HCG
UDI-Device Identifier00878528008170
UDI-Public(01)00878528008170(17)210531(10)S10943
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberCPL10015230
Device Lot NumberS10943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date02/14/2017
Patient Sequence Number1